Ativan abuse – turning bad to worse

Ativan is a prescription drug that aid patients suffering from anxiety, panic and insomnia. However, Ativan abuse may occur if taken over an extended period, turning a bad situation into something far worse: addiction.

 

When do Use Become Abuse?

 

There are several signs to look for when suspecting Ativan abuse. Individuals who are taking the drug without a prescription or taking higher and more frequent doses than prescribed may be struggling with Ativan abuse. Even careful use may cause addiction. The body grows tolerant of the drug over time, requiring the patient to constantly up their dosage.

 

Abuse is usually apparent when individuals take it to get high, and may even snort or inject the pills to heighten the intoxication. Many addicts mix Ativan with alcohol or heroin, which increases both the feeling of intoxication and the potential risk connected to the abuse.

 

Abuse may cause both social and health-related effects and consequences. An individual who is neglecting work, family and friends may be struggling with addiction. They may additionally be facing legal or financial issues, due to illicit drug use.

 

According to the 2011 Treatment Episode Data Set Report, there has been a dramatic increase in treatment admissions related to benzodiazepines abuse, going from 22,400 in 1998 to 60,200.

 

Helping an Ativan Addict

 

Helping an addict may be difficult as Ativan causes neurological changes to the brain, and they may feel unable to cope with everyday life without using. However, it is possible to recover, and admitting to needing help is the all-important first step towards overcoming abuse.

 

However, the addict may well be defensive and unwilling to discuss appropriate treatment. It is crucial not to blame, criticize or even start a discussion when the user is high. Everyone is different, so it is important not to give up, and maybe suggest another form of therapy if previous treatments did not work.

 

While it is important to provide love and support during the recovery process, anyone close to an addict should also protect themselves, and may even benefit from counseling or conversation with a doctor or a therapist. Ativan abuse isn’t only harmful to the person using the substance; anyone close enough is exposed to the harsh reality of addiction.

 

Withdrawal Symptoms and Detox

 

The good news is, there is help available for the addict willing to receive it. The process is hard, but it is possible, with a proper treatment program and subsequent aftercare plan. However, first, a safe and carefully supervised detox may be in order.

 

With an abrupt stop, users may face immense and potentially dangerous withdrawal symptoms, such as convulsions, seizures, nausea, and anxiety. With adequate, professional treatment and a thorough detoxification process, the patient may gradually and carefully stop using, and rid the body of Ativan without danger.

 

Depending on the addicts needs and preferences, there are a variety of programs and methods available after detox, ranging from individual counseling to support groups. The primary focus should always be freedom from addiction, to pave the way ahead towards a sober life.

Leave a Reply

Your email address will not be published. Required fields are marked *